Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 407, NWS Paducah, KY

September 6, 20125 counties in Illinois; 6 counties in Kentucky; Mississippi County, Missouri

NWS Paducah, KY issued this severe thunderstorm warning at Sep 6, 2012, 6:08 PM CDT for 5 counties in Illinois; 6 counties in Kentucky; Mississippi County, Missouri. It was in force for 52 min. 14 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 6, 2012, 6:08 PM CDT (23:08 UTC)
Expired
Sep 6, 2012, 7:00 PM CDT
In force
52 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
70.0 mph

Counties Alexander County, IL, Johnson County, IL, Massac County, IL, Pulaski County, IL, Union County, IL, Ballard County, KY, Carlisle County, KY, Fulton County, KY, Graves County, KY, Hickman County, KY, McCracken County, KY, Mississippi County, MO

The radar

The Paducah radar (KPAH), 14 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 6, 6:20 PM CDTTSTM WND GST 52Cairo, IL
Sep 6, 6:35 PM CDTTSTM WND DMG2 Se Cairo, IL18 WHEELER BLOWN OVER ON MISSISSIPPI RIVER BRIDGE ON ILLINOIS SIDE. NO INJURIES REPORTED.
Sep 6, 6:35 PM CDTTSTM WND DMGWyatt, MOA SINGLE AXLE TRUCK BLOWN OVER ON HIGHWAY 60/62
Sep 6, 6:43 PM CDTTSTM WND GST 603 W West Paducah, KYAT JUNCTION OF HIGHWAY 62 AND 286
Sep 6, 6:45 PM CDTTSTM WND DMGClinton, KYROOF OFF 2 CHICKEN HOUSES AT POOLE ROAD AND HIGHWAY 123
Sep 6, 6:45 PM CDTTSTM WND DMGLa Center, KYTREE DOWN OVER THE ROADWAY
Sep 6, 6:45 PM CDTTSTM WND DMGNew York, KYTREE DOWN OVER THE ROADWAY
Sep 6, 6:50 PM CDTTSTM WND GST 506 W Mayfield, KY
Sep 6, 6:53 PM CDTTSTM WND DMGClinton, KYSEVERAL TREES DOWN ON HIGHWAY 51 IN CLINTON
Sep 6, 6:53 PM CDTTSTM WND GST 60Bardwell, KY
Sep 6, 7:00 PM CDTTSTM WND DMGPaducah, KYSHINGLES BLOWN OFF HOUSE ONTO NEIGHBORS HOUSE. TREES BRANCHES DOWN. TIME ESTIMATED. LATE REPORT. RELAYED THROUGH EM.
Sep 6, 7:00 PM CDTTSTM WND GST 54Metropolis, ILLARGE TREE DOWN ACROSS NORTH AVENUE NORTH OF METROPOLIS
Sep 6, 7:04 PM CDTTSTM WND GST 65Round Knob, IL
Sep 6, 7:10 PM CDTTSTM WND GST 59Mayfield, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 6, 12:28 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.1 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 170 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
170 J/kg
Mixed-layer CIN
-186 J/kg
Mixed-layer LCL
907 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

181 
WUUS53 KPAH 062308
SVRPAH
ILC003-087-127-153-181-KYC007-039-075-083-105-145-MOC133-070000-
/O.NEW.KPAH.SV.W.0407.120906T2308Z-120907T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
608 PM CDT THU SEP 6 2012

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ALEXANDER COUNTY IN SOUTHERN ILLINOIS...
  SOUTHERN JOHNSON COUNTY IN SOUTHERN ILLINOIS...
  MASSAC COUNTY IN SOUTHERN ILLINOIS...
  PULASKI COUNTY IN SOUTHERN ILLINOIS...
  SOUTHEASTERN UNION COUNTY IN SOUTHERN ILLINOIS...
  BALLARD COUNTY IN WESTERN KENTUCKY...
  CARLISLE COUNTY IN WESTERN KENTUCKY...
  EASTERN FULTON COUNTY IN WESTERN KENTUCKY...
  GRAVES COUNTY IN WESTERN KENTUCKY...
  HICKMAN COUNTY IN WESTERN KENTUCKY...
  MCCRACKEN COUNTY IN WESTERN KENTUCKY...
  EASTERN MISSISSIPPI COUNTY IN SOUTHEAST MISSOURI...

* UNTIL 700 PM CDT.

* AT 606 PM CDT...EMERGENCY MANAGEMENT REPORTED A LINE OF SEVERE   
THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS. THESE STORMS WERE LOCATED 
ALONG A LINE EXTENDING FROM WARE TO WYATT TO 6 MILES SOUTH OF 
MARSTON...MOVING EAST AT 50 MPH.

* LOCATIONS IN THE WARNED AREA INCLUDE...
  CAIRO...WICKLIFFE...BARDWELL...LA CENTER...HICKMAN...CLINTON...
  VIENNA...METROPOLIS...LONE OAK...PADUCAH...FULTON...MAYFIELD...
  MOUNDS...MOUND CITY...BARLOW...DONGOLA...KARNAK...LOVELACEVILLE...
  CAYCE AND WEST PADUCAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.

THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND HAIL. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS!

&&

LAT...LON 3651 8926 3745 8921 3745 8877 3707 8853
      3708 8856 3703 8853 3687 8850 3650 8851
TIME...MOT...LOC 2308Z 270DEG 45KT 3740 8934 3688 8914
          3644 8955
WIND...HAIL 70MPH <.50IN

$$
PS
2 follow-up statements
895 
WWUS53 KPAH 062328
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
628 PM CDT THU SEP 6 2012

ILC003-087-127-153-181-KYC007-039-075-083-105-145-MOC133-070000-
/O.CON.KPAH.SV.W.0407.000000T0000Z-120907T0000Z/
JOHNSON IL-MASSAC IL-PULASKI IL-UNION IL-ALEXANDER IL-MCCRACKEN KY-
FULTON KY-BALLARD KY-CARLISLE KY-GRAVES KY-HICKMAN KY-MISSISSIPPI MO-
628 PM CDT THU SEP 6 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
ALEXANDER...SOUTHEASTERN UNION...PULASKI...MASSAC AND SOUTHERN
JOHNSON COUNTIES IN SOUTHERN ILLINOIS...AND HICKMAN...GRAVES...
CARLISLE...BALLARD...EASTERN FULTON AND MCCRACKEN COUNTIES IN WESTERN
KENTUCKY...AND EASTERN MISSISSIPPI COUNTY IN SOUTHEAST MISSOURI UNTIL
700 PM CDT...

AT 624 PM CDT...TRAINED STORM SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM DONGOLA TO 6 MILES WEST OF LOVELACEVILLE TO CLAYTON...MOVING 
EAST AT 50 MPH. LARGE TREE LIMBS WERE DOWN IN BARLOW KENTUCKY. THESE 
STORMS BLEW DOWN NUMEROUS TREES IN SCOTT COUNTY MISSOURI.

LAT...LON 3651 8926 3745 8921 3745 8877 3707 8853
      3708 8856 3703 8853 3687 8850 3650 8851
TIME...MOT...LOC 2327Z 270DEG 45KT 3733 8912 3696 8888
          3644 8925
WIND...HAIL 70MPH 1.00IN

$$
PS
972 
WWUS53 KPAH 062345
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
645 PM CDT THU SEP 6 2012

ILC003-181-MOC133-062354-
/O.CAN.KPAH.SV.W.0407.000000T0000Z-120907T0000Z/
UNION IL-ALEXANDER IL-MISSISSIPPI MO-
645 PM CDT THU SEP 6 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ALEXANDER AND
SOUTHEASTERN UNION COUNTIES IN SOUTHERN ILLINOIS...AND EASTERN
MISSISSIPPI COUNTY IN SOUTHEAST MISSOURI IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3651 8924 3657 8923 3666 8916 3674 8920
      3676 8918 3676 8912 3680 8918 3693 8910
      3697 8910 3702 8918 3733 8915 3733 8905
      3736 8904 3745 8877 3708 8853 3708 8856
      3687 8850 3650 8851
TIME...MOT...LOC 2344Z 270DEG 45KT 3730 8896 3699 8873
          3649 8883

$$

ILC087-127-153-KYC007-039-075-083-105-145-070000-
/O.CON.KPAH.SV.W.0407.000000T0000Z-120907T0000Z/
JOHNSON IL-MASSAC IL-PULASKI IL-MCCRACKEN KY-FULTON KY-BALLARD KY-
CARLISLE KY-GRAVES KY-HICKMAN KY-
645 PM CDT THU SEP 6 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
PULASKI...MASSAC AND SOUTHERN JOHNSON COUNTIES IN SOUTHERN
ILLINOIS...AND HICKMAN...GRAVES...CARLISLE...BALLARD...EASTERN FULTON
AND MCCRACKEN COUNTIES IN WESTERN KENTUCKY UNTIL 700 PM CDT...

AT 643 PM CDT...TRAINED STORM SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM KARNAK TO LOVELACEVILLE TO SOUTH FULTON...MOVING EAST AT 50 MPH.

SPOTTERS REPORTED 60 MPH WINDS NEAR HIGHWAY 62 AND 286 AT 644 PM.

LAT...LON 3651 8924 3657 8923 3666 8916 3674 8920
      3676 8918 3676 8912 3680 8918 3693 8910
      3697 8910 3702 8918 3733 8915 3733 8905
      3736 8904 3745 8877 3708 8853 3708 8856
      3687 8850 3650 8851
TIME...MOT...LOC 2344Z 270DEG 45KT 3730 8896 3699 8873
          3649 8883
WIND...HAIL 60MPH 1.00IN

$$
PS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 5:26 PM CDT, 42 minutes earlier.

Area forecast discussion, Sep 6, 5:26 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
526 PM CDT THU SEP 6 2012

.UPDATE...
ISSUED 524 PM CDT THU SEP 6 2012

SEVERE THUNDERSTORM WATCH 625 WAS EXTENDED EASTWARD TO KMDH AND
THE REST OF SOUTHEAST MISSOURI...AS WELL AS THE MS RIVER COUNTIES
OF WESTERN KY. INTENSIFYING AND WELL ORGANIZED MCS OVER ERN
MISSOURI IS FEEDING ON VERY MOIST AND UNSTABLE AIR MASS. THE APEX
OF THE BOW WILL LIKELY CONTINUE TO MOVE ROUGHLY ALONG THE AXIS OF
STRONGEST INSTABILITY...FROM 20N KCGI EAST/NORTHEAST ACROSS SRN
ILLINOIS. THIS AXIS CONTAINS MLCAPES OF 2000 TO 2500 J/KG AND IS
ABOUT WHERE A WEAK SURFACE BOUNDARY HAS BEEN LOCATED.

THE POTENTIAL FOR STRONGEST WINDS APPEARS TO BE ALONG AND SOUTH OF
THE BOW. WATCH MAY NEED TO BE EXTENDED FURTHER EAST...ESPECIALLY
IF THE LINE ACCELERATES AS THE COLD POOL ORGANIZES. ACTIVITY
SHOULD BEGIN TO WEAKEN WITH LOSS OF DAYTIME HEATING AFTER 00Z.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)...
ISSUED AT 219 PM CDT THU SEP 6 2012

TOWERING CUMULUS ALONG AND NORTH OF A MARBLE HILL...JACKSON SHOULD
ENHANCE THUNDERSTORM DEVELOPMENT AHEAD OF THE MCS OVER CENTRAL
MISSOURI AS OF 19Z THURSDAY DURING THE MIDDLE/LATE AFTERNOON
HOURS. THIS CONVECTION WILL LIKELY DISTURB THE ENVIRONMENT AHEAD
OF THE MCS...BUT ENHANCE POCKETS OF CONVECTION JUST AHEAD OF IT. I
AM CONCERNED THAT THE SOUTHERN END OF THE BOWING MCS STRUCTURE MAY
DIVE MOVE SOUTH TOWARD BUTLER COUNTY...LIMITING EASTWARD MOVEMENT
BEYOND THE MISSISSIPPI RIVER THROUGH SUNSET. LAPS DATA INDICATE
BETTER CAPE AND THETA-E CONVERGENCE ACROSS THAT AREA. THE 3KM
HRRR 1KM REFLECTIVITY FIELDS SEEM TO HAVE A GOOD HANDLE ON THE MCS
THIS AFTERNOON. THIS FIELD WAS UTILIZED IN DEVELOP POP/WEATHER
CHANCES ACROSS SOUTHEAST MISSOURI IN COLLABORATION WITH THE NWS
OFFICES IN SPRINGFIELD AND SAINT LOUIS MO.

ONCE THIS MCS DECAYS AND DIES OUT THIS EVENING...THE MAIN FOCUS
FOR CONVECTIVE ACTIVITY WILL SHIFT BACK TO THE WEST WITH ANOTHER
COLD FRONT MOVING TOWARD THE AREA FRIDAY AFTERNOON. SATELLITE
INITIALIZATION OF THE HEMISPHERIC SCALE MODELS HAS SHOWN THAT THE
CLOSED CYCLONIC VORTEX THAT WAS ADVERTISED OVER THE ONTARIO
CANADIAN PROVINCE...WAS ACTUALLY SHOWING UP FURTHER WEST IN THE
MANITOBA CANADIAN PROVINCE. THE NET EFFECT FOR THE WFO PAH
FORECAST AREA IS THAT THE TIMING OF THE SYSTEM MOVEMENT OF THE
COLD FRONT WILL BE SHIFTED TO THE LATE AFTERNOON AND EVENING HOURS
ON FRIDAY.

THERE SHOULD BE SUFFICIENT IMMEDIATE POST-FRONTAL...WITH FAIRLY
GOOD PRECIPITATION EFFICIENCY. GOES SOUNDER DATA ALREADY SHOW
LAYER PRECIPITABLE WATER BETWEEN 1.6 TO 2.0 INCHES...ALREADY
NEARLY 100 PERCENT OF NORMAL. THERE IS DEEPER PLUME OF
PRECIPITABLE WATER IN ARKANSAS AT THIS TIME AND THIS SHOULD
TRANSLATE OVER THE WFO PAH FORECAST AREA FRIDAY AFTERNOON AND
EVENING. PLAN TO EMPHASIZE LOCALLY HEAVY RAIN WITH THE SYSTEM ON FRIDAY.

AFTER THE COLD FRONT MOVES THROUGH FRIDAY NIGHT...EARLY SATURDAY
MORNING...STRONG COLD AIR ADVECTION SHOULD BRING MAX TEMPERATURES
DOWN SOME 1O TO 15 DEGREES BELOW NORMAL FOR SATURDAY...A WELCOME
RELIEF TO THE RECORD SETTING SUMMER HEAT.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 219 PM CDT THU SEP 6 2012

DEEP EASTERN U.S. TROF IS FORECAST TO MOVE OFFSHORE FOLLOWED BY
RISING MID LEVEL HEIGHTS OVER THE MISSISSIPPI AND OHIO VALLEY
REGIONS EARLY NEXT WEEK. AT THE SURFACE...LARGE AREA OF HIGH
PRESSURE WILL MOVE SLOWLY EAST OF THE REGION. THE AIRMASS IS
FORECAST TO REMAIN VERY DRY THROUGH WEDNESDAY. SO NO PRECIPITATION
FORECAST...WITH TEMPERATURES MODERATING EACH DAY. WEDNESDAY NIGHT
INTO THURSDAY...THE MODELS DROP A FRONTAL BOUNDARY SOUTH TOWARD
THE REGION. STILL SOME QUESTION AS TO WHETHER OR NOT IT WILL
MAKE IT INTO THE AREA LATE IN THE DAY 7 PERIOD. SO ELECTED TO
LEAVE IT OUT FOR NOW...AND WILL CONTINUE TO MONITOR LONG RANGE
MODEL FORECAST TRENDS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1239 PM CDT THU SEP 6 2012

FOR THE 18Z THURSDAY TAF ISSUANCE...KEPT THE BEST CHANCES FOR RAIN
AT OR BEYOND THIS FORECAST PERIOD IN AND AROUND EACH OF THE WFO
PAH TAF SITES. THE ONLY EXCEPTION IS THE KCGI TAF. GIVEN THE
SEVERE THUNDERSTORM WATCH BARELY TOUCHING THIS TAF SITE...ADDED A
MENTION OF VICINITY THUNDERSTORMS LATE THIS AFTERNOON AND EVENING.

FOR THE MOST PART...KEPT ALL TAF SITES IN VFR CATEGORY IN ADVANCE
OF THE NEXT SYSTEM. ATTEMPTED TO TRANSITION THE KEVV/KOWB TAF
SITES FROM THE LINGERING CLOUD DECK FROM THE MORNING FOG TO VFR
CLOUDS. SINCE KEVV WILL LIKELY BE CLOSER TO THE FRONTAL BOUNDARY
AND ATTENDANT CONVECTION ON FRIDAY...ADDED A MENTION OF SHOWERS
WITH MID CLOUD CEILINGS WITHIN THE LAST THREE HOURS OF THE
FORECAST PERIOD.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

UPDATE...MY
SHORT TERM...KES
LONG TERM....CN
AVIATION...KES
Hazardous weather outlook, Sep 6, 3:43 PM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
343 PM CDT THU SEP 6 2012

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-071000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
343 PM CDT THU SEP 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS EXPANDED THE
SLIGHT RISK FOR SEVERE THUNDERSTORM WEST OF A LINE FROM INA AND
EDDYVILLE ILLINOIS...ONWARD TO PADUCAH KENTUCKY AND DORENA
MISSOURI. A CLUSTER OF THUNDERSTORMS OVER SOUTH CENTRAL MISSOURI
IS EXPECTED TO MOVE OVER SOUTHEAST MISSOURI...TOWARD THE
MISSISSIPPI RIVER LATE THIS AFTERNOON AND INTO THE THE EVENING.
DAMAGING WINDS WILL BE THE PRIMARY HAZARD...WITH SMALL HAIL TO
ISOLATED LARGE HAIL AND LOCALLY HEAVY RAIN AS SECONDARY HAZARDS.

ADDITIONAL THUNDERSTORMS WILL REDEVELOP AND MOVE INTO SOUTHEAST
MISSOURI AGAIN LATE TONIGHT. ANY STORMS THAT DEVELOP SHOULD REMAIN
BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE STORM PREDICTION CENTER HAS OUTLOOKED THE ENTIRE AREA IN A
SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AND FRIDAY NIGHT.

BASED ON CURRENT MODEL TRENDS...THERE WILL BE AN INCREASED RISK
FOR DAMAGING WIND GUSTS DURING THE LATE MORNING...AROUND 11 AM
CDT...TO THE MIDDLE OF THE AFTERNOON...AROUND 4 PM CDT...OVER
SOUTHWEST INDIANA...WEST KENTUCKY AND SOUTHEAST ILLINOIS. THE
GREATEST POTENTIAL FOR SEVERE THUNDERSTORMS AREA WIDE WILL SPAN
BETWEEN NOON AND 6 PM CDT FRIDAY. AT THAT TIME...BOTH DAMAGING
WINDS AND HAIL WILL BE OF GREATER CONCERN AS LOW LEVEL SHEAR IN
THE STORMS SUPPORTS STRONGER UPDRAFTS. THE STRONGER STORMS SHOULD MOVE
INTO WEST KENTUCKY DURING THE EVENING...GRADUALLY DECREASING IN
STRENGTH AND BECOMING ELEVATED IN NATURE.

DURING THE EARLY EVENING...HEAVY RAIN WILL BE AN ISSUE ACROSS THE
OUTLOOK AREA ALONG AND BEHIND THE COLD FRONT. LOCALIZED FLOODING
MAY BE POSSIBLE IN POORLY DRAINED AND LOW LYING AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY STILL BE NEEDED OVER SOUTHEAST MISSOURI
THROUGH EARLY THIS EVENING.

SPOTTER ACTIVATION MAY AGAIN BE NEEDED LATE FRIDAY AFTERNOON INTO
THE EVENING HOURS. REPORTS OF HAIL...GUSTY AND DAMAGING
WINDS...AND HEAVY RAINFALL WILL BE APPRECIATED.

SMITH

In the hours before

Local storm report, Sep 6, 5:23 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
523 PM CDT THU SEP 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     TSTM WND GST     7 NW POPLAR BLUFF       36.84N 90.50W
09/06/2012  E51 MPH          BUTLER             MO   TRAINED SPOTTER

            NUMEROUS GUSTS IN THE 40S.

&&

PS
Local storm report, Sep 6, 5:25 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
525 PM CDT THU SEP 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     TSTM WND GST     ZALMA                   37.14N 90.08W
09/06/2012  E60 MPH          BOLLINGER          MO   CO-OP OBSERVER

            SEVERAL TREES DOWN AND 1/2 INCH HAIL

&&

DLL
Special weather statement, Sep 6, 5:33 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
533 PM CDT THU SEP 6 2012

ILZ088-092-093-KYZ001>004-MOZ112-114-062345-
UNION IL-ALEXANDER-PULASKI-FULTON-HICKMAN-CARLISLE-BALLARD-
MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...JONESBORO...CAIRO...MOUND CITY...
HICKMAN...CLINTON...BARDWELL...WICKLIFFE...CHARLESTON...
NEW MADRID
533 PM CDT THU SEP 6 2012

...VERY STRONG THUNDERSTORM CLUSTER MOVING SOUTHEAST INTO THE
REGION...

VERY STRONG THUNDERSTORM CLUSTER WILL MOVE SOUTHEAST INTO THE
EXTREME SOUTHEAST MISSOURI AND COUNTIES ALONG THE MISSISSIPPI
RIVER IN WESTERN KENTUCKY AND SOUTHWEST ILLINOIS WITHIN IN THE 530
PM TO 630 PM TIME FRAME. THESE STORMS HAVE A HISTORY ON PRODUCING
DAMAGING WINDS OVER FROM 50 TO 65 MPH. SOME COMMUNITIES AFFECT MAY
INCLUDE SIKESTON...CAIRO IN MISSOURI...NEAR AND SOUTH OF ANA IN
ILLINOIS AND BARDWELL IN WESTERN KY.
Local storm report, Sep 6, 5:52 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
552 PM CDT THU SEP 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     PUXICO                  36.95N 90.16W
09/06/2012                   STODDARD           MO   LAW ENFORCEMENT

            SEVERAL TREES DOWN

0530 PM     TSTM WND DMG     BLOOMFIELD              36.89N 89.93W
09/06/2012                   STODDARD           MO   LAW ENFORCEMENT

            SEVERAL TREES DOWN

0530 PM     TSTM WND DMG     BELL CITY               37.02N 89.82W
09/06/2012                   STODDARD           MO   LAW ENFORCEMENT

            NUMEROUS TREES DOWN

&&

DLL
Local storm report, Sep 6, 5:56 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
556 PM CDT THU SEP 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     TSTM WND GST     CHAFFEE                 37.18N 89.66W
09/06/2012  E50 MPH          SCOTT              MO   TRAINED SPOTTER

&&

DLL
Special weather statement, Sep 6, 5:58 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
558 PM CDT THU SEP 6 2012

ILZ075-076-080>082-084>086-070030-
JEFFERSON-WAYNE IL-PERRY IL-FRANKLIN-HAMILTON-JACKSON-WILLIAMSON-
SALINE-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...
PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...CARBONDALE...
HERRIN...HARRISBURG
558 PM CDT THU SEP 6 2012

...STRONG THUNDERSTORM WINDS POSSIBLE OVER PORTIONS OF SOUTHERN
ILLINOIS...

AT 555 PM...STRONG THUNDERSTORMS EXTENDED FROM WESTERN PERRY
COUNTY ILLINOIS TO NORTHWEST JACKSON COUNTY. AS THE LINE MOVES
EAST SOUTHEAST...WINDS 40 TO 55 MPH WILL BE POSSIBLE ACROSS PERRY...
JACKSON...WILLIAMSON...FRANKLIN AND JEFFERSON COUNTIES THROUGH 730
PM. WINDS OF THIS MAGNITUDE COULD BRING DOWN A FEW TREES OR
LIMBS. STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

NOLES

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 4:00 AM CDTDense Fog AdvisoryPAHAlexander, Edwards, Franklin, Gallatin, Hamilton, Hardin and 13 more5 hr
Sep 6, 5:42 PM CDTSevere Thunderstorm WarningPAHAlexander, Pulaski, Union48 min
Sep 6, 6:58 PM CDTSevere Thunderstorm WarningPAHMassac, Pope, Pulaski47 min
Sep 6, 4:08 PM CDTSevere Thunderstorm WarningPAHCarter, Ripley, Wayne37 min
Sep 6, 4:42 PM CDTSevere Thunderstorm WarningPAHBollinger, Butler, Carter, Ripley, Stoddard, Wayne48 min
Sep 6, 5:02 PM CDTSevere Thunderstorm WarningPAHBollinger28 min
Sep 6, 5:09 PM CDTTornado WarningPAHBollinger36 min
Sep 6, 5:21 PM CDTSevere Thunderstorm WarningPAHBollinger, Cape Girardeau, New Madrid, Scott, Stoddard39 min
Sep 6, 5:25 PM CDTTornado WarningPAHBollinger, Cape Girardeau35 min
Sep 6, 5:42 PM CDTTornado WarningPAHScott16 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Severe Thunderstorm Warnings in Illinois, 2012Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.